zig
0

Notifications

  • You're all caught up!

Side Effects of Women's One a Day Multivitamin

by
author image Carole Anne Tomlinson
Carole Anne Tomlinson is a registered nurse with experience in rehabilitation, nutrition, chemical dependency, diabetes and health problems related to the elderly. Tomlinson holds a Bachelor of Arts in criminal justice and is presently working on her master's degree in nursing. Her screenplays have been viewed by Merchant Ivory, Angela Lansbury and Steven King's associates.
Side Effects of Women's One a Day Multivitamin
A woman placing a vitamin on the tongue. Photo Credit Stockbyte/Stockbyte/Getty Images

Nutrition should always start with your diet, with nutrient supplements as a last resort. You need solid nutrition from fresh fruits and vegetables, whole grains, lean protein sources and healthy animal fats. This helps to solve issues in weight control, health, appearance and energy levels. Women’s multivitamins need to contain vitamins A, B, C and D, MayoClinic.com reports. Minerals include folic acid for a healthy pregnancy, calcium to prevent osteoporosis, and iron because of menstruation cycle demands, HelpGuide.org. Side effects may occur when taking Women’s One a Day multivitamins.

Diarrhea

Diarrhea may occur as your body tries to adjust to a new substance in its digestive tract such as Women’s One a Day multivitamins, Drugs.com indicates. Your body will need a couple of days to make its adjustment. The diarrhea should go away in a couple of days. If it does continue, call a doctor.

You Might Also Like

Constipation

Constipation may occur because of iron, folic acid and calcium ingredients in your multivitamin, Drugs.com indicates. These minerals tend to cause constipation, primarily as you acclimate to them. Your stools may become hardened and contain less fluid than normal, making it difficult to pass them. You may feel cramps from this side effect. Including more liquids in your diet along with fresh fruits and vegetables will help alleviate this side effect. OTC medications may help as well if constipation persists.

Stools Discoloration

Taking Women’s One a Day multivitamins may, in the early stages, produce stools that appear significantly darker than normal. Dark stools are a common side effect of multivitamin use, Drugs.com notes. Your stools may start to appear dark a few days after you start taking the multivitamin, and remain dark as long as you keep taking it.

Nausea

Nausea occurs as a common side effect to taking a multivitamin, Drugs.com relates. You may help prevent or stop this side effect by taking your multivitamin with a meal or with crackers and a drink. Keeping food in your stomach helps protect it against the lining becoming irritated from the multivitamin.

Related Searches

LiveStrong Calorie Tracker
THE LIVESTRONG.COM MyPlate Nutrition, Workouts & Tips
GOAL
  • Gain 2 pounds per week
  • Gain 1.5 pounds per week
  • Gain 1 pound per week
  • Gain 0.5 pound per week
  • Maintain my current weight
  • Lose 0.5 pound per week
  • Lose 1 pound per week
  • Lose 1.5 pounds per week
  • Lose 2 pounds per week
GENDER
  • Female
  • Male
lbs.
ft. in.

References

Demand Media